Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes delayed periods?

Answered by
Dr.
Dr. Shanti Vennam

OBGYN

Practicing since :1989

Answered : 7335 Questions

default
Posted on Mon, 4 Aug 2014 in General Health
Question: Hi Doctor ,
My gf had a his period delayed from 2 weeks now .
We used condoms evertime . But used i-pill also 2 times for surety.
She used Pregnency Test on 10th and 14th day of missed period date.
Both test were negative .
doctor
Answered by Dr. Shanti Vennam 13 minutes later
Brief Answer:
Mostly a side effect of emergency pill.

Detailed Answer:
Hello,

Thanks for writing to us.

Emergency pills disturb the hormonal balance of the body and create menstrual irregularities. As she has taken the pill on two instances in the same cycle, her period will get delayed by a week or two.

In the current scenario, please get an estimate of serum beta-hCG titres and also a trans-vaginal sonogram and consult a specialist. If pregnancy can be excluded, she would need hormones to induce a withdrawal bleed.

Please remember that emergency pills should be rarely used, only once or twice a year, during the real emergencies. I would ask her to go for a regular form of contraception.

Hope I have answered your query.Please feel free to contact for any more information. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Shanti Vennam 36 minutes later
But she has tested using I-can pregnecy test 2 times..
1 today : Negative
4 days before : negative .\

do we still need any other test.
or just use i-can pregnancy test .once more after 4 days.
doctor
Answered by Dr. Shanti Vennam 5 minutes later
Brief Answer:
Please go for the blood test and the sonogram.

Detailed Answer:
Hello,

Thanks for writing back.

In order to start further management through use of hormones, it is essential to rule out pregnancy even though chances are slim and also to exclude any other local pathology. This is why she needs a blood test for pregnancy and a trans-vaginal sonogram followed by expert guidance. You need not repeat any more urine tests.

Hope I have clarified your doubt. Please get back if you need any more suggestions. I will be ready to help.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Lab Tests
Medical Topics

Recent questions on  Hcg

doctor1 MD

I had my surgical abortion on may then i got 2 proper periods on time but the third period is 9 days late please help,i hv done the hcg test came negative , m finding a watery dicharge white plzz help

doctor1 MD

Hi, I am 4 days late for my period. 6 days before period was due I had brown discharge when I wiped after using the toilet. I had 2 instances of watery blood also when I wiped. This lasted for 6 days. I have taken HPT with negative result. I feel...

doctor1 MD

Hi there I have 2 questions. My first one is that I am still bleeding after 6 weeks postpartum from a c section. The blood 2 weeks ago was bright red with clots, my doctor tested me for infection which was negative. A week later I was still...

doctor1 MD

Hello, I am a 53 year old lady taking HCG drops for weight loss . I have begun menstrating after 11 mos of none and I am experiencing chest pain and tightness in my chest, I also have hyper thyroid problems ...are these side effects of the HCG? I have been on the diet for about 30 days...perhaps I am taking too much HCG in a day? Is this normal?

doctor1 MD

I had an HCG shot the 19th of July and then the IUI done the 20th. I had two follicles @ 20mm on on the left and one on the right.. I did however take a home pregnancy test to see how long it would take for the HCG to get out of my system. I took one on the 24th and it was still positive and then I took one the 27th and got a negative.. I go for my blood work on Aug 3rd.. Could I not be pregnant? Or is it that it is still to early to detect? My period is suppose to start around Aug 4th

doctor1 MD

I am on day four of taking HCG drops for weight loss and on the second day my eyes got really red. By the third day my eyelids were swollen and now on the fourth day my whole eye (both eyes) are swollen. The lids, the area below my eyes, and even the part between my nose and eyes. I called my doctor but he is booked until next week. Concerned because this is getting progressively worse. Any link to HCG? I have no known allergies to anything.